Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lifting theorems in nonstandard measure theory

Author: David Ross
Journal: Proc. Amer. Math. Soc. 109 (1990), 809-822
MSC: Primary 03H05; Secondary 28A51, 28E05
MathSciNet review: 1019753
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: 1. A nonstandard capacity construction, analogous to Loeb's measure construction, is developed. Using this construction and Choquet's Capacitability theorem, it is proved that a Loeb measurable function into a general (not necessarily second countable) space has a lifting precisely when its graph is 'almost' analytic. This characterization is used to generalize and simplify some known lifting existence theorems.

2. The standard notion of 'Lusin measurability' is related to the nonstandard notion of admitting a 'two-legged' lifting. An immediate consequence is a new and simple proof of the general Lusin theorem. Another consequence is the existence of a Loeb measurable function, not admitting a lifting, into a relatively small topological space.

References [Enhancements On Off] (What's this?)

  • [AFHL] S. Albeverio, J. E. Fenstad, R Hoegh-Krohn, and T. Lindstrom, Nonstandard methods in stochastic analysis and mathematical physics, Academic Press, New York, 1986. MR 859372 (88f:03061)
  • [A] R. M. Anderson, Star-finite representation of measure spaces, Trans. Amer. Math. Soc. 271 (1982), 667-687. MR 654856 (83m:03077)
  • [C1] N. J. Cutland, Nonstandard measure theory and its applications, Bull. London Math. Soc. 15 (1983), 529-589. MR 720746 (85b:28001)
  • [C2] N. J. Cutland, (ed), Nonstandard analysis and its applications, Cambridge University Press, Cambridge, 1988. MR 971063 (89m:03060)
  • [DM] C. Dellacherie and P. A. M. Meyer, Probabilities and potential, Hermann, 1978.
  • [F] D. H. Fremlin, Measurable functions and almost-continuous functions, Manuscripta Math. 33 (1981), 387-405. MR 612620 (82e:28006)
  • [H] C. W. Henson, Analytic sets, Baire sets and the standard part map, Canad. J. Math. XXXI (1979), 663-672. MR 536371 (80i:28019)
  • [HL] A. E. Hurd and P. A. Loeb, An introduction to nonstandard real analysis, Academic Press, New York, 1985. MR 806135 (87d:03184)
  • [K] H.J. Keisler, An infinitesimal approach to stochastic analysis, Mem. Amer. Math. Soc. 297 (1984). MR 732752 (86c:60086)
  • [L] P. A. Loeb, Conversion from nonstandard to standard measure spaces and applications in probability theory, Trans. Amer. Math. Soc. 211 (1975), 113-122. MR 0390154 (52:10980)
  • [LR] D. Landers and L. Rogge, Universal Loeb-measurability of sets and of the standard part map with applications, Trans. Amer. Math. Soc. 304 (1987), 229-243. MR 906814 (89d:28015)
  • [R1] D. Ross, Measurable transformations in saturated models of analysis, Ph. D. thesis, Madison, 1983.
  • [R2] -, Random sets without separability, Ann. Probab. 14 (1986), 1064-1069. MR 841605 (87k:60040)
  • [RH] D. Ross and C. W. Henson, Analytic mappings of hyperfinite sets (to appear). MR 1126195 (93g:03055)
  • [SB] K. D. Stroyan and J. M. Bayod, Foundations of infinitesimal stochastic analysis, North-Holland, Amsterdam, 1986. MR 849100 (87m:60001)
  • [Z] B. Zivaljevic, Every Borel function is monotone Borel (to appear). MR 1130220 (93b:03119)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03H05, 28A51, 28E05

Retrieve articles in all journals with MSC: 03H05, 28A51, 28E05

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society